Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 22, NWS Amarillo, TX

April 2, 201210 counties in Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Apr 2, 2012, 8:31 PM CDT for 10 counties in Texas. It was in force for 59 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2012, 8:31 PM CDT (01:31 UTC)
Expired
Apr 2, 2012, 9:30 PM CDT
In force
59 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Collingsworth County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Ochiltree County, TX, Roberts County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 128 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 8:37 PM CDTHAIL 1.751 E Lutie, TX
Apr 2, 8:42 PM CDTHAIL 12 Ene Shamrock, TX
Apr 2, 8:45 PM CDTHAIL 112 Ne Lefors, TX
Apr 2, 8:48 PM CDTHAIL 0.882 S Shamrock, TX
Apr 2, 8:49 PM CDTHAIL 0.88Shamrock, TX
Apr 2, 8:53 PM CDTHAIL 1.754 E Lutie, TX
Apr 2, 9:12 PM CDTHAIL 1.756 S Canadian, TX
Apr 2, 9:23 PM CDTHAIL 1Canadian, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 3:37 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4474 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

899 
WUUS54 KAMA 030131
SVRAMA
TXC087-129-179-195-211-233-295-357-393-483-030230-
/O.NEW.KAMA.SV.W.0022.120403T0131Z-120403T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
831 PM CDT MON APR 2 2012

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS
  EXTREME NORTHEASTERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS
  NORTHEASTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS
  SOUTHEASTERN HANSFORD COUNTY IN THE PANHANDLE OF TEXAS
  HEMPHILL COUNTY IN THE PANHANDLE OF TEXAS
  NORTHEASTERN HUTCHINSON COUNTY IN THE PANHANDLE OF TEXAS
  SOUTHWESTERN LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS
  SOUTHERN OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS
  ROBERTS COUNTY IN THE PANHANDLE OF TEXAS
  WHEELER COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 930 PM CDT

* AT 828 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 31 MILES SOUTHWEST
  OF WOLF CREEK PARK TO LUTIE...OR ALONG A LINE EXTENDING FROM 14
  MILES SOUTH OF SPEARMAN TO 8 MILES NORTH OF WELLINGTON...MOVING
  NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SAMNORWOOD...
  DODSON...
  WHEELER...
  TWITTY...
  SHAMROCK...
  MOBEETIE...
  NEW MOBEETIE...
  MIAMI...
  LUTIE...
  LORA...
  LELA...
  KELLERVILLE...
  CODMAN...
  CANADIAN...
  BRISCOE...
  ALLISON...
  DOZIER...
  WOLF CREEK PARK...
  LAKE MARVIN...
  GLAZIER...
  WELLINGTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3474 10000 3474 10019 3604 10128 3634 10044
      3583 9999
TIME...MOT...LOC 0130Z 246DEG 31KT 3601 10110 3498 10020

$$

KJS
3 follow-up statements
577 
WWUS54 KAMA 030151
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
851 PM CDT MON APR 2 2012

TXC087-129-179-195-211-233-295-357-393-483-030230-
/O.CON.KAMA.SV.W.0022.000000T0000Z-120403T0230Z/
DONLEY TX-GRAY TX-HANSFORD TX-HEMPHILL TX-HUTCHINSON TX-LIPSCOMB TX-
OCHILTREE TX-ROBERTS TX-WHEELER TX-COLLINGSWORTH TX-
851 PM CDT MON APR 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR COLLINGSWORTH...WHEELER...ROBERTS...SOUTHERN OCHILTREE...
SOUTHWESTERN LIPSCOMB...NORTHEASTERN HUTCHINSON...HEMPHILL...
SOUTHEASTERN HANSFORD...EASTERN GRAY AND EXTREME NORTHEASTERN DONLEY
COUNTIES...

AT 847 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 19 MILES SOUTHWEST OF WOLF
CREEK PARK TO 11 MILES EAST OF LUTIE...OR ALONG A LINE EXTENDING FROM
17 MILES SOUTHEAST OF SPEARMAN TO 16 MILES NORTHEAST OF WELLINGTON...
MOVING NORTHEAST AT 35 MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTIES.

LARGE HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK
SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3474 10000 3474 10019 3604 10128 3634 10044
      3583 9999
TIME...MOT...LOC 0151Z 246DEG 31KT 3608 10089 3505 10000

$$

KJS
551 
WWUS54 KAMA 030205
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
905 PM CDT MON APR 2 2012

TXC129-179-195-233-295-357-030215-
/O.CAN.KAMA.SV.W.0022.000000T0000Z-120403T0230Z/
DONLEY TX-GRAY TX-HANSFORD TX-HUTCHINSON TX-LIPSCOMB TX-OCHILTREE TX-
905 PM CDT MON APR 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OCHILTREE...
SOUTHWESTERN LIPSCOMB...NORTHEASTERN HUTCHINSON...SOUTHEASTERN
HANSFORD...EASTERN GRAY AND EXTREME NORTHEASTERN DONLEY COUNTIES IS
CANCELLED...

AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3565 9999 3499 10000 3580 10066 3599 10013
      3584 10000
TIME...MOT...LOC 0205Z 246DEG 31KT 3580 10049 3490 9971

$$

TXC087-211-393-483-030230-
/O.CON.KAMA.SV.W.0022.000000T0000Z-120403T0230Z/
HEMPHILL TX-ROBERTS TX-WHEELER TX-COLLINGSWORTH TX-
905 PM CDT MON APR 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHEASTERN COLLINGSWORTH...NORTHEASTERN WHEELER...EAST CENTRAL
ROBERTS AND HEMPHILL COUNTIES...

AT 901 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LORA TO 41 MILES SOUTHEAST
OF TWITTY...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF MIAMI
TO 27 MILES EAST OF WELLINGTON...MOVING NORTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRISCOE.

LARGE HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK
SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3565 9999 3499 10000 3580 10066 3599 10013
      3584 10000
TIME...MOT...LOC 0205Z 246DEG 31KT 3580 10049 3490 9971

$$

KJS
145 
WWUS54 KAMA 030220
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
920 PM CDT MON APR 2 2012

TXC087-393-030231-
/O.CAN.KAMA.SV.W.0022.000000T0000Z-120403T0230Z/
ROBERTS TX-COLLINGSWORTH TX-
920 PM CDT MON APR 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COLLINGSWORTH AND
EAST CENTRAL ROBERTS COUNTIES IS CANCELLED...

AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3565 9999 3529 10000 3588 10045 3599 10013
      3584 10000
TIME...MOT...LOC 0221Z 246DEG 31KT 3586 10033 3495 9956

$$

TXC211-483-030230-
/O.CON.KAMA.SV.W.0022.000000T0000Z-120403T0230Z/
HEMPHILL TX-WHEELER TX-
920 PM CDT MON APR 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHEASTERN WHEELER AND HEMPHILL COUNTIES...

AT 919 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES WEST OF LAKE MARVIN
TO 54 MILES SOUTHEAST OF ALLISON...OR ALONG A LINE EXTENDING FROM
CANADIAN TO 37 MILES EAST OF WELLINGTON...MOVING NORTHEAST AT 35 MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTIES.

LARGE HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK
SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3565 9999 3529 10000 3588 10045 3599 10013
      3584 10000
TIME...MOT...LOC 0221Z 246DEG 31KT 3586 10033 3495 9956

$$

KJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 6:34 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Apr 2, 6:34 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
634 PM CDT MON APR 2 2012

.UPDATE...
EXPANDED SEVERE THUNDERSTORM WATCH ONE TIER OF COUNTIES WESTWARD.
SURFACE FRONT DRAPED SOUTH/SOUTHWEST ACROSS THE EASTERN OK AND
NORTHEAST TEXAS PANHANDLE...AND DRYLINE EXTENDING SOUTH FROM THE
FRONT ACROSS THE EASTERN TX PANHANDLE...WERE RETREATING TO THE WEST
AND NORTHWEST IN RESPONSE TO SURFACE LOW DEVELOPING NORTHEAST INTO
THE TX PANHANDLE AHEAD OF STRONG MID-LEVEL VORT MAX PIVOTING AROUND
CLOSED MID/UPPER-LEVEL LOW OVER NM. LATEST RUC GUIDANCE SHOWS THIS
BOUNDARY WILL CONTINUE TO RETREAT A LITTLE FARTHER EARLY THIS
EVENING...BEFORE DRYLINE ACROSS SOUTHEAST TX PANHANDLE GETS OVERTAKEN
BY PACIFIC FRONT AND SHOVED EASTWARD.

KB

&&

.PREV DISCUSSION... /ISSUED 625 PM CDT MON APR 2 2012/

UPDATE...
CONVECTION WILL CONTINUE TO DEVELOP IN RESPONSE TO A COLD FRONT
ACROSS THE PANHANDLES AND APPROACHING UPPER LOW FROM NEW MEXICO. THIS
CONVECTION WILL AFFECT ALL OF THE TAF SITES THROUGH 10Z TUESDAY. VFR
CONDITIONS WILL PREVAIL EXCEPT MVFR TO POSSIBLY IFR CONDITIONS IN AND
NEAR THE CONVECTION. WINDS WILL BECOME NORTHERLY TO NORTHEASTERLY 15
AND 20 TO 25 AND 30 KNOTS WITH HIGHER GUSTS BEHIND THE COLD
FRONT...WITH SOUTHERLY TO SOUTHWESTERLY WINDS AHEAD OF THE FRONT
MAINLY THIS EVENING AT THE AMARILLO TAF SITE.

SCHNEIDER

PREV DISCUSSION... /ISSUED 336 PM CDT MON APR 2 2012/

DISCUSSION...
UPPER LEVEL LOW HAS CUTOFF FROM THE FLOW OVER CENTRAL NEW
MEXICO. THIS LOW IS EXPECTED TO SLOWLY LIFT NORTHEAST THROUGH
NORTHEAST NEW MEXICO AND ACROSS THE NORTHWEST PART OF OUR
CWA INTO SOUTHWEST KANSAS BY WEDNESDAY AFTERNOON.  A SURFACE
COLD FRONT HAS STALLED NEAR THE CANADIAN RIVER VALLEY THIS
AFTERNOON. THIS FRONT MAY LIFT BACK TO THE NORTH BRIEFLY
THIS EVENING BEFORE MOVE SOUTHEAST AGAIN LATER TONIGHT. THE
COLD FRONT WILL THEN STALL AGAIN BY TUESDAY AFTERNOON ACROSS
THE FAR SOUTHEAST TEXAS PANHANDLE BEFORE MOVING SOUTH OF THE
TEXAS PANHANDLE BY TUESDAY EVENING.

WILL KEEP THE NORTHWEST CWA UNDER A WIND ADVISORY THROUGH
THE MID EVENING AS WINDS ARE EXPECTED TO PICK UP AGAIN BY
EARLY THIS EVENING AS ANOTHER SURGE OF COLDER AIR MOVES
SOUTH. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
EASTERN CWA ALONG A DRYLINE AND THEN THE BEST CHANCE OF SHOWERS AND
STORMS WILL BE ALONG AND BEHIND THE COLD FRONT ACROSS THE NORTHERN
CWA. THIS UPPER LEVEL LOW WILL HAVE SEVERAL SPOKES OF VORTICITY
ROTATING AROUND IT AS WELL...SO THE SHOWER AND THUNDERSTORM
POTENTIAL WILL PICK UP EACH TIME ONE THESE MOVES OVER THE REGION.

ON TUESDAY...WILL KEEP THE SHOWERS AND THUNDERSTORMS GOING AS THE
COLD CORE OF THE LOW MOVES OVER THE PANHANDLES. FORECAST SOUNDINGS
DO SHOW SOME INSTABILITY ON TUESDAY. PRECIPITATION CHANCES DECREASE
FROM SOUTHWEST TO NORTHEAST TUESDAY NIGHT INTO WEDNESDAY MORNING AS
THE UPPER LOW MOVES AWAY.

UPPER LEVEL SHORT WAVE RIDGING TAKES OVER THE HIGH PLAINS
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AHEAD OF ANOTHER LARGE UPPER
LEVEL TROUGH MOVING INTO THE PACIFIC NORTHWEST.

A DRYLINE IS EXPECTED TO MOVE TO THE EASTERN CWA BY FRIDAY
AFTERNOON. THIS DRYLINE WILL HOLD IN THE EASTERN CWA FRIDAY NIGHT AS
THE WIND SHEAR ALOFT INCREASES AS THE UPPER TROUGH MOVES ACROSS THE
NORTHERN HIGH PLAINS. THE INCREASED WIND SHEAR AND INSTABILITY MAY
LEAD TO THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE
EASTERN CWA FRIDAY NIGHT...SO HAVE ADDED SOME SLIGHT CHANCE POPS
FOR NOW.

A COLD FRONT MOVES SOUTH ACROSS THE CWA ON SATURDAY NIGHT...COOLING
SUNDAY/S HIGHS BACK 10 TO 15 DEGREES.

FIRE WEATHER...
WILL CONTINUE TO HOLD ONTO THE RED FLAG WARNING FOR THE
SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE THROUGH EARLY
THIS EVENING. SOUTHWEST WINDS SHOULD INCREASE THROUGH THE
REST OF THE AFTERNOON INTO EARLY THIS EVENING AS A SURFACE
LOW INTENSIFIES OVER THE CENTRAL TEXAS PANHANDLE. THE WINDS
WILL THEN PICK UP BEHIND A COLD FRONT TONIGHT...ESPECIALLY
ACROSS THE NORTHWEST CWA...BUT RELATIVE HUMIDITIES WILL BE
ABOVE 20 PERCENT. THE CHANCES OF RAIN INCREASE TONIGHT THROUGH
TUESDAY.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...DEAF SMITH...OLDHAM...POTTER...
     RANDALL.

     WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: DALLAM...HARTLEY.

OK...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: CIMARRON.

&&

11/08
Hazardous weather outlook, Apr 2, 6:23 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
623 PM CDT MON APR 2 2012

OKZ001>003-TXZ001>020-031130-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
623 PM CDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE CENTRAL AND EASTERN OKLAHOMA
PANHANDLE AND THE EASTERN TEXAS PANHANDLE. THE PRIMARY HAZARDS WILL
BE LARGE HAIL AND STRONG WINDS TO 60 MPH. A SEVERE THUNDERSTORM WATCH
HAS BEEN ISSUED THROUGH 11 PM CDT. STRONG THUNDERSTORMS ARE POSSIBLE
ACROSS ALL OF THE PANHANDLES THROUGH LATE TONIGHT. SMALL HAIL AND
GUSTY WINDS TO 45 MPH WILL BE POSSIBLE OUTSIDE OF THE WATCH AREA.

A WIND ADVISORY IS IN EFFECT FOR CIMARRON...DALLAM AND HARTLEY
COUNTIES UNTIL 9 PM THIS EVENING FOR STRONG NORTH WINDS OF 30 TO 40
MPH WITH GUSTS TO AROUND 50 MPH.

CRITICAL FIRE WEATHER CONDITIONS WILL BE FOUND ACROSS THE SOUTHWEST
AND SOUTH CENTRAL TEXAS PANHANDLE DUE TO SOUTHWEST WINDS OF 20 TO 30
MPH WITH HIGHER GUSTS ALONG WITH RELATIVE HUMIDITY VALUES OF 5 TO 10
PERCENT. AS A RESULT...A RED FLAG WARNING IS IN EFFECT FOR THIS AREA
THROUGH THIS EVENING. ACROSS THE NORTH CENTRAL AND EASTERN TEXAS
PANHANDLE...ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE
POSSIBLE DUE TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS AND
MINIMUM RELATIVE HUMIDITY VALUES IN THE 10 TO 15 PERCENT RANGE.

IN ADDITION...CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT DUE
TO THE WINDY CONDITIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES TUESDAY AFTERNOON AND EVENING. THUNDERSTORMS ARE AGAIN
POSSIBLE OVER THE EASTERN PANHANDLES FRIDAY NIGHT. HAIL AND GUSTY
WINDS WILL BE THE MAIN HAZARD WITH ANY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN THE EASTERN PANHANDLES THIS
EVENING.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY THIS
EVENING.

GOEHRING

In the hours before

Special weather statement, Apr 2, 6:00 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
600 PM CDT MON APR 2 2012

OKZ002-003-TXZ004-022345-
TEXAS OK-BEAVER OK-OCHILTREE TX-
600 PM CDT MON APR 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT FOR OCHILTREE...BEAVER
AND TEXAS COUNTIES.

AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 3 MILES EAST OF GRAY...OR ABOUT 11
MILES NORTH OF PERRYTON...MOVING NORTHWEST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

KJS
Local storm report, Apr 2, 6:15 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
615 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             BRYANS CORNER           36.62N 100.82W
04/02/2012  E1.00 INCH       BEAVER             OK   TRAINED SPOTTER

&&

EVENT NUMBER AMA1200194

SMB
Special weather statement, Apr 2, 7:19 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
719 PM CDT MON APR 2 2012

TXZ003-004-009-030045-
HANSFORD TX-OCHILTREE TX-ROBERTS TX-
719 PM CDT MON APR 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT FOR ROBERTS...OCHILTREE
AND HANSFORD COUNTIES.

AT 716 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 21 MILES SOUTH OF WAKA...OR ABOUT 21
MILES SOUTHEAST OF SPEARMAN...MOVING NORTH AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

KJS
Special weather statement, Apr 2, 7:32 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
732 PM CDT MON APR 2 2012

TXZ009-010-014-015-019-020-030130-
DONLEY TX-GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX-COLLINGSWORTH TX-
732 PM CDT MON APR 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT FOR COLLINGSWORTH...
WHEELER...ROBERTS...HEMPHILL...GRAY AND DONLEY COUNTIES.

AT 727 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF MCLEAN...OR
ABOUT 18 MILES SOUTHWEST OF SHAMROCK...MOVING NORTH AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

KJS
Special weather statement, Apr 2, 7:47 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
747 PM CDT MON APR 2 2012

OKZ002-TXZ003-004-030145-
TEXAS OK-HANSFORD TX-OCHILTREE TX-
747 PM CDT MON APR 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT FOR OCHILTREE...HANSFORD
AND TEXAS COUNTIES.

AT 746 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 3 MILES SOUTH OF WAKA...OR ABOUT 8
MILES NORTHEAST OF SPEARMAN...MOVING NORTHWEST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

KJS
Special weather statement, Apr 2, 8:06 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
806 PM CDT MON APR 2 2012

TXZ004-008-009-013-014-030200-
GRAY TX-HUTCHINSON TX-OCHILTREE TX-ROBERTS TX-CARSON TX-
806 PM CDT MON APR 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT FOR CARSON...ROBERTS...
OCHILTREE...HUTCHINSON AND GRAY COUNTIES.

AT 804 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF LEFORS...OR
ABOUT 12 MILES SOUTHEAST OF PAMPA...MOVING NORTHWEST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

KJS

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 9:36 PM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb39 min
Apr 3, 4:45 PM CDTAreal Flood AdvisoryAMAPotter, Randall2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.